MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL

ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL
Model Number CORTISOL G2
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na h3 other text : na.
 
Event or Problem Description
The initial reporter stated they received questionable low results for an unspecified number of patient samples tested with elecsys cortisol ii on cobas e 801 analytical unit serial number (b)(6).Samples collected from these patients in the morning will have low cortisol values.When collecting samples from these patients in the afternoon, the results are higher and within the normal expected range of the assay.The customer provided an example of one patient sample that had a questionable result.The complained sample resulted in cortisol values of 4.52 ug/dl and 4.63 ug/dl.The 4.63 ug/dl value was reported outside of the laboratory to the endocrinologist.The value did not agree with the patient's history.A second sample collected from the same patient in the afternoon resulted in a cortisol value of 8.71 ug/dl.
 
Additional Manufacturer Narrative
Calibration data was within expectations.Quality control data provided from (b)(6) 2023 to (b)(6) 2023 were within specifications.Control data from the date of the event was not provided.Samples are kept uncentrifuged for 4 hours before they are centrifuged and analyzed.The tube manufacturer recommends a maximum time of 2 hours between collection and centrifugation.The investigation determined the issue is consistent with incorrect pre-analytic sample handling.

Brand Name
ELECSYS CORTISOL II
Common Device Name
FLUOROMETRIC, CORTISOL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16855050
Report Number1823260-2023-01487
Device Sequence Number15094175
Product Code JFT
UDI-Device Identifier04015630939985
UDI-Public04015630939985
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K152227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberCORTISOL G2
Device Catalogue Number07027150190
Device Lot Number66921801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO MEDICATIONS
Patient Age20 YR
Patient SexFemale